MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary vessel.A 1.50mm x 20mm emerge balloon catheter was advanced for dilatation.However, the physician noted that the balloon and the catheter "shredded" while in the vessel.When the device was removed from the vessel to the guide catheter, it was noted that the catheter's external layer had came off and dislodged inside the guide catheter.The physician used another balloon to trap the loose material in the guide catheter and then removed everything as a unit.The physician took pictures and confirmed that nothing was left behind.The procedure was rescheduled for later date using atherectomy.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary vessel.A 1.50mm x 20mm emerge balloon catheter was advanced for dilatation.However, the physician noted that the balloon and the catheter "shredded" while in the vessel.When the device was removed from the vessel to the guide catheter, it was noted that the catheter's external layer had came off and dislodged inside the guide catheter.The physician used another balloon to trap the loose material in the guide catheter and then removed everything as a unit.The physician took pictures and confirmed that nothing was left behind.The procedure was rescheduled for later date using atherectomy.The device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination observed that the inflation lumen is separated at 122.2cm from the hub.The distal section of the separated inflation lumen is stretched and has multiple kinks.There are multiple other kinks along the rest of the device.The balloon is separated at 2.9cm from the tip.The distal section of the separated balloon is bunched up towards the tip of the balloon.Microscopic examination revealed that the tip is damaged.There is blood present in the hub, inflation lumen, guidewire lumen, and balloon.The balloon is loose.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7952454
Report Number2134265-2018-61788
Device Sequence Number13503605
Product Code LOX
UDI-Device Identifier08714729806295
UDI-Public08714729806295
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K121196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2020
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0021791573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer10/11/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;